MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. Medline; ALTERRA QUICK RELEASE SIDE RAILS

MEDLINE INDUSTRIES INC. Medline; ALTERRA QUICK RELEASE SIDE RAILS
Model Number FCEQRSIDE
Health Effect - Clinical Code Suture Abrasion (2497)
Date of Event 01/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the patient was being transferred by a nursing aide from the bed and the patient's left lower outer leg was scratched by a metal piece on the side rail of the bed resulting in a cut that was approximately 11 ½ x 4 cm.It was reported that the patient was sent to the emergency department and an unknown number of sutures were required.The director of nursing reported that the patient was treated at the emergency room and sent back to the facility with prophylactic antibiotics (keflex every 6 hours x 10 days) with no additional intervention required.As of this report the sample has not been returned to the manufacturer for evaluation.No additional information is available.Due to the reported incident, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the customer was transferring from the bed and cut their leg on the side rail requiring sutures.

Brand Name
Medline
Common Device Name
ALTERRA QUICK RELEASE SIDE RAILS
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield, il
MDR Report Key9782314
Report Number1417592-2020-00021
Device Sequence Number16806838
Product Code FNL
UDI-Device Identifier10884389104507
UDI-Public10884389104507
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFCEQRSIDE
Device Catalogue NumberFCEQRSIDE
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2020
Initial Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight55